MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31518
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) are all related, unused lots of echo-1-22 are also being returned.Two events occurred however it is unknown with which lot, therefore each complaint will be assessed as the event description until clarification is received on which lot the malfunction occurred on.Each lot is "suspected" and fda mdr guidance states each suspected lot shall be reported individually.Additional information received indicates that they are unsure if the needle was fully retracted prior to patient removal, therefore a conservative approach is going to be taken until further clarification is received.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "needles and sticking during ultrasound procedures, when trying to actuate the needle through the endoscope and out of the catheter.Procedures completed by using another device (may have been cook, different gpn, may have been competitor device)." additional information provided by (b)(6) on (b)(6) 2018: "i was not in the cases and customer reported to me information i in turn reported to you.Customer does not have further detail.I wish i could be of more help." additional information received: "was the needle fully retracted when the device was removed from the patient? unknown.".
 
Event or Problem Description
(b)(4) are all related, unused lots of echo-1-22 are being returned.Two events occurred however it is unknown with which lot, therefore each complaint will be assessed as the event description until clarification is received on which lot the malfunction occurred on.Fda mdr guidance states all suspected lots are to be reported individually.In the patient notes it indicates that they are unsure if the needle was fully retracted prior to patient removal, therefore a conservative approach is going to be taken until further clarification is received.As reported to customer relations: "needles and sticking during ultrasound procedures, when trying to actuate the needle through the endoscope and out of the catheter.Procedures completed by using another device (may have been cook, different gpn, may have been competitor device)." additional information provided by dm on (b)(6) 2018: "i was not in the cases and customer reported to me information i in turn reported to you.Customer does not have further detail.I wish i could be of more help.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).As it is unclear as to which lot number the issue was found (used) four pr¿s have been opened for the needle sticking issue-(b)(4).An additional pr has been opened for unopened/unused devices returned this pr will deals with lot number c1413422 and the reported issue of needles sticking/binding.Device evaluation the echo-1-22 device of lot number c1413422 involved in this complaint was not returned for evaluation.With the information provided document based investigation was conducted.Possible root cause : a definitive root cause for the customer complaint could not be determined, however a possible root cause for this issue may have been that the endoscope was in the flexed/twisted position, as indicated unknown is additional information received causing difficulties when trying to actuate the needle through the endoscope.The customer complaint is confirmed based on the customer testimony.The notes section of the instructions for use ifu0101-0 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0101-0).Document review a review of the qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution, all echo-1-22 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl as per qsi0975 all products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.A review of the manufacturing records for echo-1-22 device of lot# c1413422 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1413422 ; upon review of complaints this failure mode has not occurred previously with this lot # c1413422.Summary the customer complaint is confirmed based on the customer testimony.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
(b)(4) are all related, unused lots of echo-1-22 are being returned.Two events occurred however it is unknown with which lot, therefore each complaint will be assessed as the event description until clarification is received on which lot the malfunction occurred on.Fda mdr guidance states all suspected lots are to be reported individually.In the patient notes it indicates that they are unsure if the needle was fully retracted prior to patient removal, therefore a conservative approach is going to be taken until further clarification is received.As reported to customer relations: "needles and sticking during ultrasound procedures, when trying to actuate the needle through the endoscope and out of the catheter.Procedures completed by using another device (may have been cook, different gpn, may have been competitor device)." additional information provided on 24may2018: "i was not in the cases and customer reported to me information i in turn reported to you.Customer does not have further detail.I wish i could be of more help.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).(b)(4) are all related, unused lots of echo-1-22 are also being returned.Two events occurred however it is unknown with which lot, therefore each complaint will be assessed as the event description until clarification is received on which lot the malfunction occurred on.Each lot is "suspected" and fda mdr guidance states each suspected lot shall be reported individually.Additional information received indicates that they are unsure if the needle was fully retracted prior to patient removal, therefore a conservative approach is going to be taken until further clarification is received.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7600882
Report Number3001845648-2018-00277
Device Sequence Number11118378
Product Code FCG
UDI-Device Identifier00827002315181
UDI-Public(01)00827002315181(17)201020(10)C1413422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/20/2020
Device Model NumberG31518
Device Catalogue NumberECHO-1-22
Device Lot NumberC1413422
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
05/21/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/12/2018
08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1